{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,8,26]],"date-time":"2026-08-26T20:21:13Z","timestamp":1787775673225,"version":"build-2784847793"},"reference-count":9,"publisher":"Ovid Technologies (Wolters Kluwer Health)","issue":"1","license":[{"start":{"date-parts":[[2026,1,1]],"date-time":"2026-01-01T00:00:00Z","timestamp":1767225600000},"content-version":"unspecified","delay-in-days":0,"URL":"http:\/\/creativecommons.org\/licenses\/by-nc-nd\/4.0"}],"content-domain":{"domain":["lww.com","ovid.com"],"crossmark-restriction":true},"short-container-title":[],"published-print":{"date-parts":[[2026,1]]},"abstract":"<jats:title>Abstract<\/jats:title>\n                  <jats:p>Tirzepatide is a synthetic polypeptide classified as glucose-dependent insulinotropic polypeptide\/glucagon-like peptide-1 receptor agonist. It stimulates insulin secretion from the pancreas and helps lower blood sugar levels in patients with type 2 diabetes mellitus. It also reduces appetite and helps in weight reduction management. We report a case of unilateral vitreous hemorrhage in a middle-aged woman on tirzepatide for weight loss. A 55-year-old female, nondiabetic, on tirzepatide for weight loss presented with sudden visual loss in the right eye while being on tirzepatide. Her ocular history is known for angle-closure glaucoma status postsurgical peripheral iridectomy in both eyes many years back. Her medical history is notable for palpitations and is currently managed with beta blockers. At presentation, the best-corrected visual acuity in the right eye was 0.16 and 1.0 in the left eye. Fundus examination revealed vitreous hemorrhage in the right eye. Vitreous hemorrhage spontaneously resolved and uncorrected visual acuity improved to 1.0 over a period of four months. The key point to be conveyed from this case is the need for more studies into whether there is a causal relationship between tirzepatide and vitreous hemorrhage in nondiabetic patients and to promote caution when administering tirzepatide.<\/jats:p>","DOI":"10.4103\/ojo.ojo_437_25","type":"journal-article","created":{"date-parts":[[2026,2,27]],"date-time":"2026-02-27T19:00:17Z","timestamp":1772218817000},"page":"107-110","update-policy":"https:\/\/doi.org\/10.1097\/lww.0000000000001000","source":"Crossref","is-referenced-by-count":2,"title":["Vitreous hemorrhage in a patient on tirzepatide: Coincidence or drug induced?"],"prefix":"10.4103","volume":"19","author":[{"given":"Sitara","family":"Azeem","sequence":"first","affiliation":[{"name":"Undergraduate Medical Student, College of Medicine, University College, Dublin, Belfield, Ireland"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Lujain Al","family":"Bulushi","sequence":"additional","affiliation":[{"name":"Undergraduate Medical Student, College of Medicine, University College, Dublin, Belfield, Ireland"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Buthaina Isa","family":"Sabt","sequence":"additional","affiliation":[{"name":"Undergraduate Medical Student, College of Medicine, University College, Dublin, Belfield, Ireland"}],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"276","published-online":{"date-parts":[[2026,2,27]]},"reference":[{"key":"R1-20260302","doi-asserted-by":"crossref","first-page":"28","DOI":"10.4103\/ijo.IJO_928_22","article-title":"Vitreous hemorrhage \u2013 Causes, diagnosis, and management","volume":"71","author":"Shaikh","year":"2023","journal-title":"Indian J Ophthalmol"},{"key":"R2-20260302","doi-asserted-by":"crossref","first-page":"3","DOI":"10.1016\/S0039-6257(97)84041-6","article-title":"Vitreous hemorrhage","volume":"42","author":"Spraul","year":"1997","journal-title":"Surv Ophthalmol"},{"key":"R3-20260302","doi-asserted-by":"crossref","first-page":"204","DOI":"10.1016\/j.japh.2023.10.037","article-title":"The impact of tirzepatide and glucagon-like peptide 1 receptor agonists on oral hormonal contraception","volume":"64","author":"Skelley","year":"2024","journal-title":"J Am Pharm Assoc (2003)"},{"key":"R4-20260302","doi-asserted-by":"crossref","first-page":"143","DOI":"10.1016\/S0140-6736(21)01324-6","article-title":"Efficacy and safety of a novel dual GIP and GLP-1 receptor agonist tirzepatide in patients with type 2 diabetes (SURPASS-1): A double-blind, randomised, phase 3 trial","volume":"398","author":"Rosenstock","year":"2021","journal-title":"Lancet"},{"key":"R5-20260302","doi-asserted-by":"crossref","first-page":"8","DOI":"10.1111\/j.2040-1124.2010.00022.x","article-title":"GIP and GLP-1, the two incretin hormones: Similarities and differences","volume":"1","author":"Seino","year":"2010","journal-title":"J Diabetes Investig"},{"key":"R6-20260302","doi-asserted-by":"crossref","first-page":"205","DOI":"10.1056\/NEJMoa2206038","article-title":"Tirzepatide once weekly for the treatment of obesity","volume":"387","author":"Jastreboff","year":"2022","journal-title":"N Engl J Med"},{"key":"R8-20260302","doi-asserted-by":"crossref","first-page":"4","DOI":"10.1016\/j.diabet.2017.10.014","article-title":"Early worsening of diabetic retinopathy after rapid improvement of blood glucose control in patients with diabetes","volume":"44","author":"Feldman-Billard","year":"2018","journal-title":"Diabetes Metab"},{"key":"R9-20260302","doi-asserted-by":"crossref","first-page":"2069","DOI":"10.1007\/s00125-025-06466-8","article-title":"Early worsening of diabetic retinopathy in individuals with type 2 diabetes treated with tirzepatide: A real-world cohort study","volume":"68","author":"Buckley","year":"2025","journal-title":"Diabetologia"},{"key":"R10-20260302","doi-asserted-by":"crossref","first-page":"148","DOI":"10.1016\/j.ajo.2025.05.007","article-title":"Association of glucagon-like peptide-1 receptor agonists with optic nerve and retinal adverse events: A population-based observational study across 180 countries","volume":"277","author":"Lakhani","year":"2025","journal-title":"Am J Ophthalmol"}],"container-title":["Oman Journal of Ophthalmology"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/www.ovid.com\/10.4103\/ojo.ojo_437_25","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2026,8,26]],"date-time":"2026-08-26T19:38:18Z","timestamp":1787773098000},"score":1,"resource":{"primary":{"URL":"https:\/\/www.ovid.com\/10.4103\/ojo.ojo_437_25"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2026,1]]},"references-count":9,"journal-issue":{"issue":"1","published-print":{"date-parts":[[2026]]}},"URL":"https:\/\/doi.org\/10.4103\/ojo.ojo_437_25","relation":{},"ISSN":["0974-620X","0974-7842"],"issn-type":[{"value":"0974-620X","type":"print"},{"value":"0974-7842","type":"electronic"}],"subject":[],"published":{"date-parts":[[2026,1]]},"assertion":[{"value":"2025-10-24","name":"received","label":"Received","group":{"name":"publication_history","label":"Publication History"}},{"value":"2026-02-04","name":"accepted","label":"Accepted","group":{"name":"publication_history","label":"Publication History"}}]}}